Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2001, 1:16 AM CDT for Wood County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2001, 1:16 AM CDT (06:16 UTC)
- Expired
- Jun 28, 2001, 2:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wood County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 280618 SVRSHV TXC499-280715- /NEW.KSHV.SV.W.0218.280616-280715/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 116 AM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 215 AM CDT * AT 116 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER QUITMAN...OR ABOUT 13 MILES NORTH OF MINEOLA...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER QUITMAN AROUND 200 AM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER...WHICH MAY CAUSE SEVERE DAMAGE...AND SERIOUS INJURY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS UNTIL 215 AM CDT. LAT...LON 3294 9525 3293 9559 3268 9559 3262 9522
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:15 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 27, 9:15 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CDT WED JUN 27 2001 SCATTERED THUNDERSTORMS MOVING MOSTLY SOUTH OF AREA. SOME WEAKER SHOWERS SKIRTING NORTHERN EDGE OF ARKANSAS PORTIONS. WITH UPPER LOW SITUATED OVER MISSOURI BOOTHEEL...ACTIVITY CLOSER TO LOW SUBJECT TO NOCTURNAL ENDURANCE. LOW WILL LIKELY DRIFT SLIGHTLY SOUTHWARD OVERNIGHT. THUS...WILL PUT 30 PERCENT POPS FOR PORTIONS OF SOUTH AR...WITH LOWER POPS ELSEWHERE. HOWEVER...WILL LEAVE IN 20 PERCENT FOR SOUTHERN TIER OF AREA TO ACCOUNT FOR CURRENT ACTIVITY...BUT WILL WORD MAINLY BEFORE MIDNIGHT. OVERNIGHT LOWS LAST NIGHT ONLY FELL TO AROUND 70...ALSO WHERE CURRENT DEWPOINTS ARE RANGING. RUC INDICATING SATURATED SURFACE LAYER AND CURRENTS SPREADS NARROWING... WILL ADD PATCHY FOG TO FORECAST...ESPECIALLY WHERE GROUND IS VERY WET FROM DAYTIME STORMS. VII .SHV...NONE.
In the hours before
Local storm report, Jun 28, 12:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1250 AM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM 7 N HAWKINS TX 2.75 INCH HAIL
06/28/01 WOOD REPORTED BY LAW
ENFORCEMENT
MWFThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 62 min |
| Jun 28, 1:39 AM CDT | Flash Flood Warning | SHV | Wood | 6 hr |
| Jun 28, 2:49 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 56 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.